Alert archive / New York / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 58, NWS Buffalo, NY

July 30, 2019Lewis County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 30, 2019, 1:50 PM EDT for Lewis County, New York. It was in force for 55 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2019, 1:50 PM EDT (17:50 UTC)
Expired
Jul 30, 2019, 2:45 PM EDT
In force
55 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 24 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 2:11 PM EDTTSTM WND DMG1 S Glendale, NYTREE DOWN ON HOUSEVILLE RD
Jul 30, 2:11 PM EDTTSTM WND DMG1 S Glendale, NYTREES AND WIRES DOWN BLOCKING DUNCAN RD NEAR HOUSEVILLE RD IN GLENFIELD
Jul 30, 2:14 PM EDTTSTM WND DMG1 Ene Otter Creek, NYTREE DOWN ON NORTONVILLE RD
Jul 30, 2:14 PM EDTTSTM WND DMGOtter Creek, NYWIRES DOWN AND ARCING AT INTERSECTION OF SCHOOL HOUSE RD AND SOUTH CHASES LAKE RD IN GLENFIELD
Jul 30, 2:16 PM EDTTSTM WND DMG1 Ene Pine Grove, NYWIRES AND MULTIPLE TREES DOWN ON WETMORE RD IN GLENFIELD
Jul 30, 2:19 PM EDTTSTM WND DMG2 Wsw Sperryville, NYTREE AND WIRES DOWN BLOCKING GEORGEHILL RD
Jul 30, 2:20 PM EDTTSTM WND DMG1 Ssw Sperryville, NYTREES DOWN ON ERIE CANAL RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 30, 1:22 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2019-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2019-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
197 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

496 
WUUS51 KBUF 301750
SVRBUF
NYC049-301845-
/O.NEW.KBUF.SV.W.0058.190730T1750Z-190730T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
150 PM EDT Tue Jul 30 2019

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Lewis County in central New York...

* Until 245 PM EDT..

* At 150 PM EDT, a severe thunderstorm was located near Highmarket,
  or 18 miles northwest of Boonville, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lowville, Whetstone Gulf State Park, Highmarket, New Bremen,
  Watson, Martinsburg, Lyonsdale, Greig, Port Leyden and Croghan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Buffalo.

&&

LAT...LON 4356 7522 4345 7570 4346 7573 4353 7576
      4376 7578 4399 7516 4361 7511
TIME...MOT...LOC 1750Z 244DEG 29KT 4360 7566 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Fries
3 follow-up statements
667 
WWUS51 KBUF 301812
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
212 PM EDT Tue Jul 30 2019

NYC049-301845-
/O.CON.KBUF.SV.W.0058.000000T0000Z-190730T1845Z/
Lewis NY-
212 PM EDT Tue Jul 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHEASTERN LEWIS COUNTY...

At 211 PM EDT, a severe thunderstorm was located near Highmarket, or
16 miles northwest of Boonville, moving northeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lowville, Whetstone Gulf State Park, Highmarket, New Bremen, Watson,
Martinsburg, Lyonsdale, Greig, Port Leyden and Croghan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Buffalo.

&&

LAT...LON 4350 7550 4364 7564 4380 7567 4399 7516
      4361 7511 4356 7522
TIME...MOT...LOC 1811Z 244DEG 35KT 4362 7559 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Fries
544 
WWUS51 KBUF 301824
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
224 PM EDT Tue Jul 30 2019

NYC049-301845-
/O.CON.KBUF.SV.W.0058.000000T0000Z-190730T1845Z/
Lewis NY-
224 PM EDT Tue Jul 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EAST CENTRAL LEWIS COUNTY...

At 224 PM EDT, a severe thunderstorm was located 10 miles east of
Lowville, or 15 miles west of Old Forge, moving northeast at 40 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Lowville, Whetstone Gulf State Park, New Bremen, Watson, Martinsburg,
Lyonsdale, Greig, Croghan, Soft Maple Reservoir and Kirschnerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Buffalo.

&&

LAT...LON 4370 7547 4386 7551 4399 7516 4361 7511
      4362 7532
TIME...MOT...LOC 1824Z 241DEG 37KT 4377 7527 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

Fries
761 
WWUS51 KBUF 301845
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
245 PM EDT Tue Jul 30 2019

NYC049-301854-
/O.EXP.KBUF.SV.W.0058.000000T0000Z-190730T1845Z/
Lewis NY-
245 PM EDT Tue Jul 30 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LEWIS COUNTY WILL
EXPIRE AT 245 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central New York.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Buffalo.

LAT...LON 4370 7547 4386 7551 4399 7516 4361 7511
      4362 7532
TIME...MOT...LOC 1844Z 244DEG 29KT 4384 7508 

$$

Fries

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:39 PM EDT, 11 minutes earlier.

Area forecast discussion, Jul 30, 1:39 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
139 PM EDT Tue Jul 30 2019

.SYNOPSIS...
A cold front will slowly cross the area this afternoon and evening
producing showers and scattered thunderstorms. A few storms may
contain gusty winds and locally heavy downpours. Less humid air will
move into the region for the second half of the week in the wake of
this front with temperatures near average.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Regional radar shows the most active convection along a band from
the Finger Lakes to points southeast of Lake Ontario, with scattered
showers farther west. In the near term, the main severe risk will be
in Oswego and Lewis counties with the growing convective line.
Farther west, expect showers and scattered storms to fill in over
the next few hours from the western Southern Tier into the Genesee
Valley and western Finger Lakes.

As we move through afternoon hours, forcing associated with the pre-
frontal trough and upper level jet streak will continue to move
slowly east into Central NY. As if often the case in the summer, the
majority of the active weather will focus along the pre-frontal
trough and lake breeze boundaries rather than the actual lagging
cold front. Modest destabilization is occuring this morning ahead of
the thicker cloud shield across Central NY and east of Lake Ontario,
with pre-convective MLCAPE expected to reach 1500J/kg on the eastern
edge of our CWA. The instability and synoptic scale forcing will
support increasing thunderstorm coverage this afternoon.

The bulk of the afternoon convection will develop along and inland
of the lake breeze boundaries, from the western Southern Tier
through the western Finger Lakes to points southeast and east of
Lake Ontario. Expect showers and storms to become numerous in this
area. SPC has a Marginal Risk of severe storms in this area, with a
chance of a few isolated storms with gusty winds. A newly included
Slight Risk just clips the eastern edge of our area where greater
instability is found. The most probable area for a few severe storms
is near the southeast corner of Lake Ontario to Lewis County. The
primary limiting factor to a greater severe risk for the rest of the
area is the limited destabilization owing to the early arrival of
clouds and showers, and weak mid level lapse rates. A few storms may
also contain heavy downpours, although storm motion will limit flash
flood potential unless storms train along boundaries.

Meanwhile increasing southwest flow will allow stable lake shadows
to develop northeast of the lakes this afternoon. This will bring a
lowering chance of rain to areas near Buffalo and Watertown,
although a few spotty showers still cannot be ruled out given the
presence of synoptic scale forcing. High temperatures will reach the
upper 70's to low 80's across western NY and the northern Tug Hill
region to the mid 80's east of Rochester and into the Finger Lakes
region.

The actual cold front will slowly cross the area from northwest to
southeast tonight. The majority of the active weather will end this
evening as the mid level trough moves away. Nonetheless enough
moisture and instability remain to support the chance of a few
widely scattered showers and isolated storms overnight. It will
remain muggy through the evening, with somewhat drier air starting
to advect into the area by late tonight. Lows will be in the mid 60s
in most locations, and lower 60s across the Southern Tier valleys
and Lewis County.

The weak cold front will continue to make slow progress clearing to
the southeast of the area Wednesday. Meanwhile the mid level trough
will cross the eastern Great Lakes. Weak forcing from the trough may
support a few more widely scattered showers and isolated
thunderstorms, mainly across the higher terrain of the Southern Tier
and east of Lake Ontario. Most of the lake plains and areas
southeast of Lake Ontario will remain dry. Weak cold advection will
develop in the wake of the cold front. Highs will reach the upper
70s to around 80 at lower elevations, and mid 70s on the hills.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Northwesterly flow and incoming surface high pressure look to
rapidly spread subsidence into the area on Wednesday night. This
occurs simultaneously with winds turning light northwesterly and
surface dewpoints falling off toward 60. This should eliminate the
chance of rainfall by that time with lower dewpoints allowing for a
bit more diurnal temperature fall than we have been recently.

High pressure looks to settle in overhead for the remainder of the
short term forecast period with very light synoptically-driven wind
flow through the period and lake breezes likely ruling the flow
roost throughout. That said, subsidence in the neighborhood should
allow for generally clear skies everyday with temperatures near or
slightly below normal. The only real chance of anything not ultra
perfect weatherwise would be some morning valley fog in the southern
tier due to poor overnight ventilation underneath fairly strong
diurnal inversions.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
Overall, upper level troughing will remain in place over the
Northeastern states through early next week, which will keep our
heights aloft in check, not allowing for any extreme high
temperatures. At the surface, high pressure will generally remain in
control. This will keep much of this period rain free, with just the
slight chance for some pop-up convection due to some increased
instability each afternoon Saturday-Monday, as a weak cold front
settles south across the region over the weekend, and continues to
weaken as it pushes into high pressure firmly entrenched just off to
the south. Whatever is left of this boundary will then become
stationary somewhere over eastern NY/western New England later
Sunday into Monday. This focal point for convergence combined with
some ill-timed (this far out) shortwave energy rotating around the
parent upper trough, will be the catalyst for any chances of
isolated showers/storms during the second half of the period.
Temperatures near normal to start the period will only climb to a
few degrees above normal through the weekend into early next week,
with humidity levels remaining tolerable for the first week of
August. Specifically, high temperatures will range from the upper
70s over the normally cooler spots, to the lower/mid 80s across the
lower terrain. As mentioned above, humidity levels will remain
tolerable as dew points remain in the upper 50s to lower 60s.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A cold front will approach western NY this afternoon. Showers and
scattered thunderstorms will continue through early evening, with
the greatest coverage from the western Southern Tier into the
western Finger Lakes and points southeast and east of Lake Ontario.
The greatest risk of thunder during this time frame will be at KJHW
and KROC. Meanwhile southwest flow will keep more stable air over
KBUF, KIAG, and KART, limiting thunder potential. Any of the heavier
storms will contain local/brief MVFR to IFR. An area of MVFR CIGS
east of Lake Erie will continue through mid afternoon before
scattering out.

The cold front will slowly cross the area tonight and Wednesday.
More widespread showers and storms will end early this evening, but
a few more widely scattered showers and isolated thunderstorms are
possible overnight. Some low stratus may develop late tonight and
early Wednesday in weak northerly upslope flow behind the cold
front with areas of MVFR and local IFR CIGS.

A few additional scattered showers or an isolated thunderstorm are
possible Wednesday, mainly across the western Southern Tier and east
of Lake Ontario. VFR will prevail from late morning on once any
low stratus dissipates.

Outlook...

Wednesday...A chance of showers and thunderstorms inland from the
lakes with local MVFR to IFR. Otherwise VFR.

Thursday through Saturday...Mainly VFR.

&&

.MARINE...
Showers and scattered thunderstorms will continue this afternoon and
early evening. A few storms may contain gusty winds and locally
higher waves. Southwest flow around 15 knots will produce choppy
conditions on Lake Erie through late afternoon.

A cold front will cross the area this evening. Winds will remain
relatively light (less than 15 knots) ahead and behind the cold
front. Relatively light winds are then expected the rest of the week
as high pressure builds into the Great Lakes.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock
SHORT TERM...Fries
LONG TERM...JM
AVIATION...Hitchcock
MARINE...Hitchcock
Hazardous weather outlook, Jul 30, 1:38 PM EDT, 12 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
138 PM EDT Tue Jul 30 2019

NYZ001>005-007-010>014-019>021-085-311745-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Jefferson-Northern Erie-
Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
138 PM EDT Tue Jul 30 2019

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms will develop this afternoon and evening.
Some of these storms may contain gusty winds and heavy downpours.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-008-311745-
Oswego-Lewis-
138 PM EDT Tue Jul 30 2019

...SEVERE THUNDERSTORM WATCH 545 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-311745-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
138 PM EDT Tue Jul 30 2019

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms today may contain gusty winds and small
hail along with locally higher waves.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-311745-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
138 PM EDT Tue Jul 30 2019

...SEVERE THUNDERSTORM WATCH 545 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

In the hours before

Special weather statement, Jul 30, 12:49 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Buffalo NY
1249 PM EDT Tue Jul 30 2019

NYZ004>006-301730-
Oswego-Wayne-Northern Cayuga-
1249 PM EDT Tue Jul 30 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WAYNE...
CAYUGA AND CENTRAL OSWEGO COUNTIES...

At 1247 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Mexico Point State Park to near
Weedsport. Movement was northeast at 30 mph.

Winds in excess of 40 mph are possible with these storms along with
very heavy downpours.

Locations impacted include...
Fulton, Pulaski, Central Square, Weedsport, Cato, Fulton, Volney,
Richland, Palermo, New Haven, Phoenix, Ira, Conquest, Savannah,
Mexico, Port Byron and Orwell.

This includes the following highways...
 Interstate 90 near exit 40.
 Interstate 81 between exits 32 and 36.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4324 7614 4327 7620 4324 7621 4322 7619
      4320 7621 4324 7627 4322 7626 4320 7627
      4323 7631 4323 7648 4315 7647 4314 7649
      4311 7647 4310 7650 4303 7650 4302 7680
      4320 7670 4350 7636 4368 7592
TIME...MOT...LOC 1647Z 228DEG 27KT 4349 7627 4307 7664

Hitchcock
Special weather statement, Jul 30, 1:32 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Buffalo NY
132 PM EDT Tue Jul 30 2019

NYZ006>008-301815-
Jefferson-Oswego-Lewis-
132 PM EDT Tue Jul 30 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
JEFFERSON...SOUTHWESTERN LEWIS AND OSWEGO COUNTIES...

At 130 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Pulaski to near Plainville. Movement
was northeast at 40 mph.

Winds in excess of 40 mph and heavy rain are possible with these
storms.

Locations impacted include...
Fulton, Lowville, Pulaski, Central Square, Redfield, Highmarket,
Whetstone Gulf State Park, Selkirk Shores State Park, Hastings,
Volney, Richland, Constantia, West Monroe, Palermo, Phoenix, Watson,
Mexico, Martinsburg, Williamstown and Orwell.

This includes Interstate 81 between exits 32 and 37.

Heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central New York.
LAT...LON 4342 7553 4348 7581 4333 7589 4331 7586
      4315 7588 4320 7608 4323 7610 4327 7620
      4324 7621 4322 7619 4320 7622 4324 7627
      4322 7626 4320 7628 4323 7631 4323 7648
      4325 7648 4379 7596 4379 7536
TIME...MOT...LOC 1730Z 238DEG 33KT 4353 7612 4316 7649

Welch

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 10:57 PM EDTSpecial Marine WarningBUF33 min
Jul 29, 10:59 PM EDTSpecial Weather StatementBUFNiagara46 min
Jul 29, 11:36 PM EDTSpecial Weather StatementBUFOrleans39 min
Jul 30, 3:25 AM EDTSpecial Marine WarningBUF65 min
Jul 30, 4:22 AM EDTSpecial Weather StatementBUFChautauqua38 min
Jul 30, 4:29 AM EDTSpecial Marine WarningBUF61 min
Jul 30, 4:53 AM EDTSpecial Weather StatementBUFChautauqua37 min
Jul 30, 5:03 AM EDTSpecial Weather StatementBUFChautauqua42 min
Jul 30, 11:49 AM EDTSpecial Marine WarningBUF41 min
Jul 30, 12:49 PM EDTSpecial Weather StatementBUFOswego41 min
Jul 30, 1:32 PM EDTSpecial Weather StatementBUFLewis, Oswego43 min
Jul 30, 4:07 PM EDTSpecial Weather StatementBUFLivingston23 min
Jul 30, 4:29 PM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario46 min
Jul 30, 5:13 PM EDTSpecial Weather StatementBUFOntario32 min
Jul 30, 7:42 PM EDTSpecial Weather StatementBUFOswego33 min

Nearby

Severe Thunderstorm Warnings in New York, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.